Implicit analytic solutions for the linear stochastic partial differential beam equation with fractional derivative terms

Konstantinos B. Liaskos, Athanasios A. Pantelous, Ioannis A. Kougioumtzoglou, Antonios T. Meimaris

Research output: Contribution to journalArticleResearchpeer-review

7 Citations (Scopus)

Abstract

Analytic solutions in implicit-form are derived for a linear stochastic partial differential equation (SPDE) with fractional derivative terms, which can model the dynamics of a stochastically excited Euler–Bernoulli beam resting on a viscoelastic foundation. Specifically, the original initial–boundary value problem of the SPDE is reduced to an initial value problem of a second-order stochastic differential equation in an appropriate Hilbert space. Next, addressing the abstract Cauchy problem, employing cosine and sine families of operators, and representing the fractional derivative term in a suitable form, a variation of parameters treatment yields the solution in implicit-form. The limiting purely viscous and purely elastic modeling cases are also studied within the same framework. The herein proposed technique and derived implicit-form solutions can be construed as an extension of available results in the literature to account for fractional derivative terms. This generalization is of significant importance given the vast utilization of fractional calculus modeling in engineering mechanics, and in viscoelastic material behavior in particular. In this regard, the herein proposed analytical treatment also supplements existing more numerically oriented solution schemes available in the engineering mechanics literature.

Original languageEnglish
Pages (from-to)38-49
Number of pages12
JournalSystems and Control Letters
Volume121
DOIs
Publication statusPublished - 1 Nov 2018

Keywords

  • Euler–Bernoulli beam
  • Fractional derivative
  • Hilbert space
  • Implicit analytic solution
  • Stochastic partial differential equation

Cite this